Published Online: 2004
| ||Format||Pages||Price|| |
|PDF (40K)||1||$25||  ADD TO CART|
Cite this document
Sir: This letter is in response to information published within a case report written by David L. Burrows et al. in the May 2003 issue of J Forensic Sci (1). We credit the authors for bringing to light the potentially fatal consequence of the concomitant abuse of two central nervous system (CNS) depressant drugs, such as oxycodone and clonazepam, as there may be an under-appreciation of such a risk. The risk of fatal overdose is indeed substantially increased when opioids are abused in combination with other CNS active drugs (2). However, in the article, titled “A fatal drug interaction between oxycodone and clonazepam,” the authors provide a table with OxyContin® (oxycodone HCl controlled-release) pharmacokinetic and dosage information (Table 1) that is inaccurate and potentially misleading.
Stock #: JFS2003344